Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

    *No Dr Outside Contact Please*
    Severe Rapid Cycling Bipolar & ADHD , Intense Panic Attacks
    avatar
    doxielover10 posted:
    Dear Dr. G,

    I used to get some pretty bad panic attacks which seemed to come and go. A few months ago I arrived DEAD ON ARRIVAL IN COMPLETE RENAL FAILURE WITH A LITHIUM TOX LEVEL OF 9..I checked my levels every four weeks and 2 weeks before this disaster my levels were 1.0.- To this day we have no idea what triggered the lithium. Last week I was diagnosed with RA..

    I have always been somewhat jumpy but I completed all of my education, Rode horses all around the world in competitive jumping. I have every license you can have in swimming, I lived right up the street on Madison from Mt. Sinai. and worked on Wall Street. We believe I have been bipolar since I was 11..

    My hugest concern is that after the renal failure, it seems that my life has gone down the drain. I had to quit my job, got disability and sat at home. The anxiety and/or panic attacks started about 2 years ago. I have been going through a lot and I could never find an adequate medication.

    It seems as if the older I get more dreadful disorders appear.. I had to have surgery on a gland in my neck which was done at MD Anderson Hospital, the whole thing turned into a horrific mess. About 5 days of being home, I woke up one morning and I WAS COVERED AND I MEAN COVERED WITH HUGE ROUND OPEN BLOODY SORES.

    I had the sores biopsied , which came back as simplex chronicus due to extreme anxiety, three months later I still have the sores . I feel like I'm vibrating all the time, I keep having on and off not sleeping for 3 or 4 days which is not bipolar friendly.I have changed completely since the renal failure, everyone is just amazed. Now I want to go into a hole and just be left alone. Am I a wackjob with a 167 IQ.

    The lithium also evaporated my thyroid but I had taken every drug on the market and I was given the option of ECT or lithium and I was just so scared of the ECT, I fought kicking and screaming to take lithium.

    Is my life over ? I will not go anywhere except to my doctor's office and I've gotten so jumpy I just stay in my room.

    I would like to know what you thin ?

    Sincerely,

    Allison
    I am just shaking all the time now , is there hope for me ?
    Reply
     
    avatar
    IrwinsLady responded:
    im sorry you have gone through all of that i really am. i may not have any advice or insight but i just want you to know that there IS always hope.
    -Sick of it all. I wish it would all disappear!


    Featuring Experts

    Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

    Helpful Tips

    Differentiating bipolar disorder from borderline personality disorderExpert
    Borderline personality disorder is a condition in which people can very easily become angry and upset in response to stresses -- especially ... More
    Was this Helpful?
    116 of 133 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.